Alert archive / Georgia / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 76, NWS Tallahassee, FL

March 27, 2005Quitman County, Georgia

NWS Tallahassee, FL issued this severe thunderstorm warning at Mar 27, 2005, 3:34 AM EST for Quitman County, Georgia. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 27, 2005, 3:34 AM EST (08:34 UTC)
Expired
Mar 27, 2005, 4:15 AM EST
In force
41 min
Issued by
NWS Tallahassee, FL
Area
Counties, with a storm outline in the text

County Quitman County, GA

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 26, 10:00 PM ESTTornado WatchSPC7 hr

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 8.6 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2005-03-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2005-03-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -34 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2324 m above ground
0-6 km bulk shear
72 kt
0-1 km storm-relative helicity
-34 m²/s²
0-3 km storm-relative helicity
116 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KTAE 270836
SVRTAE
GAC239-270915-
/O.NEW.KTAE.SV.W.0076.050327T0834Z-050327T0915Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
334 AM EST SUN MAR 27 2005

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  QUITMAN COUNTY IN SOUTHWEST GEORGIA
  THIS INCLUDES THE CITY OF GEORGETOWN

* UNTIL 415 AM EST

* AT 228 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED 11 MILES NORTHWEST OF           
  GEORGETOWN...OR ABOUT 8 MILES NORTHWEST OF EUFAULA...AND WAS       
  MOVING EAST AT 35 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  GEORGETOWN OR JUST NORTH OF GEORGETOWN BY 345 AM EST...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

LAT...LON 3208 8520 3192 8529 3178 8491 3196 8491

$$

17-GOULD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 27, 2:15 AM EST, 1 hour 19 minutes earlier.

Area forecast discussion, Mar 27, 2:15 AM EST, 1 hour 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
215 AM EST SUN MAR 27 2005

...TORNADO WATCH IN EFFECT UNTIL 5 AM EST (4 AM CST) ON SUNDAY
MORNING FOR ENTIRE CWA...

.SYNOPSIS...SURFACE LOW PRESSURE CONTINUES TO SHIFT TO THE NORTHEAST
ACROSS THE SOUTHEAST USA FORCING A WARM FRONT NORTH OF THE AREA.
NUMEROUS SHOWERS AND THUNDERSTORMS DEVELOPED ACROSS THE CWA WITH
DAMAGING WINDS AND HAIL IN STRONGER STORMS. WARM SOUTHERLY FLOW HAS
HELD TEMPS AND DEWPOINTS UP IN THE UPPER 60S.

&&

.SHORT TERM...(TODAY THROUGH MONDAY).
SEVERE WEATHER THREAT WILL CONTINUE TODAY AS LOW LEVEL JET MOVES
ACROSS THE AREA AND STORMS CONTINUE TO DEVELOP ACROSS THE CWA. THE
THREAT OF HAIL, DAMAGING WINDS AND ISOLATED TORNADOES WILL CONTINUE
THROUGH THE MORNING HOURS AND EXTEND UNTIL THE AFTERNOON AS THE LOW
PRESSURE MOVES TO THE NORTH AND A STRONG FRONT PUSHES ACROSS THE
REGION. RAIN CHANCES WILL REMAIN HIGH FOR SUNDAY AND DIMINISH WEST
TO EAST SUNDAY EVENING. SOME CLOUDS MAY REMAIN BEHIND THIS FRONT AS
THE LOW CLOUDS WRAP AROUND THE MAIN LOW PRESSURE SYSTEM ON MONDAY.
TEMPS WILL REMAIN NEAR CLIMO.

.LONG TERM...(TUESDAY THROUGH SATURDAY). NO CHANGES MADE.
HIGH PRESSURE & DRY WEATHER SETS UP THROUGH THURSDAY MORNING...THEN
THE NEXT LOW PRESSURE & COLD FRONT APPROACH WITH A CHANCE OF SHOWERS
& TSTMS THURSDAY EVENING TO OVERNIGHT. GFS HAS THIS COLD FRONT
THROUGH THE CWA FRIDAY MORNING. THEN HIGH PRESSURE LATER FRIDAY &
INTO THE WEEKEND.

&&

.MARINE...
WINDS & SEAS ARE CURRENTLY REMAINING BELOW SCEC. WILL SEE A
GRADUALLY INCREASE THIS MORNING TO SCEC AS THE BOUNDARY
MOVES CLOSER. THEN POSSIBLE SCA AFTER THE FRONT PUSHES THROUGH &
INTO MONDAY. LOWERING TUESDAY THROUGH THURSDAY. THEN AGAIN
INCREASING WITH THE NEXT SYSTEM.

&&

.FIRE WEATHER...
POSSIBLE DRIER & WINDY CONDITIONS COULD CAUSE SOME AREAS IN FLORIDA
TO REACH RED FLAG CONDITIONS MONDAY OR TUESDAY. WILL CONTINUE TO
MONITOR.

&&

.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE  78 57 69 45 / 70 50 10 00
PANAMA CITY  74 56 69 52 / 70 30 05 00
DOTHAN       78 53 66 46 / 80 20 05 00
ALBANY       78 55 65 45 / 80 40 10 00
VALDOSTA     79 57 66 46 / 80 60 10 00
CROSS CITY   80 60 70 47 / 70 50 20 00

&&

BOLINSKI
Hazardous weather outlook, Mar 26, 5:30 AM EST, 22 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
530 AM EST SAT MAR 26 2005

ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-GMZ750-
755-770-775-262200-
BAKER GA-BAY FL-BEN HILL GA-BERRIEN GA-BROOKS GA-CALHOUN GA-
CALHOUN FL-CLAY GA-COASTAL WALTON FL-COFFEE AL-COLQUITT GA-COOK GA-
DALE AL-DECATUR GA-DIXIE FL-DOUGHERTY GA-EARLY GA-FRANKLIN FL-
GADSDEN FL-GENEVA AL-GRADY GA-GULF FL-HENRY AL-HOLMES FL-HOUSTON AL-
INLAND WALTON FL-IRWIN GA-JACKSON FL-JEFFERSON FL-LAFAYETTE FL-
LANIER GA-LEE GA-LEON FL-LIBERTY FL-LOWNDES GA-MADISON FL-MILLER GA-
MITCHELL GA-QUITMAN GA-RANDOLPH GA-SEMINOLE GA-TAYLOR FL-TERRELL GA-
THOMAS GA-TIFT GA-TURNER GA-WAKULLA FL-WASHINGTON FL-WORTH GA-
INCLUDING THE CITIES OF...ABBEVILLE...ADEL...ALBANY...APALACHICOLA...
ASHBURN...BAINBRIDGE...BLAKELY...BLOUNTSTOWN...BONIFAY...CAIRO...
CALLAWAY...CAMILLA...CARRABELLE...CHIPLEY...COLQUITT...COTTONWOOD...
CRAWFORDVILLE...CROSS CITY...CUTHBERT...DALEVILLE...DAWSON...
DE FUNIAK SPRINGS...DONALSONVILLE...DOWNTOWN DOTHAN...ELBA...
ENTERPRISE...FITZGERALD...FORT GAINES...FORT RUCKER...GENEVA...
GEORGETOWN...HEADLAND...LAKELAND...LEESBURG...MADISON...MARIANNA...
MAYO...MONTICELLO...MORGAN...MOULTRIE...NASHVILLE...NEWTON...
OCILLA...OZARK...PANAMA CITY...PANAMA CITY BEACH...PELHAM...PERRY...
PORT ST. JOE...PUTNEY...QUITMAN...SANTA ROSA BEACH...ST. MARKS...
STEINHATCHEE...SYLVESTER...TALLAHASSEE...THOMASVILLE...TIFTON...
VALDOSTA AND VERNON
530 AM EST SAT MAR 26 2005

THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL
GEORGIA...THE FLORIDA BIG BEND AND EASTERN PANHANDLE...AND THE
ADJACENT COASTAL WATERS.

...A SIGNIFICANT SEVERE WEATHER EVENT IS POSSIBLE TODAY THROUGH
SUNDAY...

.DAY ONE...
THERE IS A MODERATE RISK OF SEVERE WEATHER TODAY THROUGH SUNDAY. A
WARM FRONT WILL MOVE SLOWLY NORTH ACROSS THE REGION TODAY. THIS FRONT
WILL INTERACT WITH AN UPPER LEVEL DISTURBANCE TO INITIATE NUMEROUS
SHOWERS AND THUNDERSTORMS...ESPECIALLY LATER THIS MORNING AND
AFTERNOON. THERE WILL BE SUFFICIENT INSTABILITY AND VERTICAL WIND
SHEAR FOR SOME OF THESE STORMS TO BECOME SEVERE...CAPABLE OF
PRODUCING DAMAGING WINDS...LARGE HAIL...OR EVEN A FEW TORNADOES.

.DAYS TWO THROUGH SEVEN...
A COLD FRONT WILL APPROACH THE REGION FROM THE WEST TONIGHT AND
SUNDAY. MORE SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP AHEAD
OF THIS FRONT...AND CONDITIONS APPEAR TO BE FAVORABLE FOR SOME OF
THESE STORMS TO BE SEVERE. ONCE AGAIN DAMAGING WINDS...LARGE
HAIL...AND ISOLATED TORNADOES WILL BE POSSIBLE. THE STORMS SHOULD
DIMINISH SUNDAY NIGHT AS THE COLD FRONT MOVES THROUGH.

.SPOTTER CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION IS REQUESTED THROUGH SUNDAY.

.RIP CURRENTS...
THERE IS A MODERATE RISK OF RIP CURRENTS TODAY. A RIP CURRENT IS A
STRONG NARROW CURRENT OF WATER FLOWING FROM THE BEACH THROUGH THE
SURF ZONE. IT CAN RAPIDLY CARRY A SWIMMER INTO DEEPER WATER.

FOR ADDITIONAL WEATHER INFORMATION...VISIT THE NATIONAL WEATHER
SERVICE IN TALLAHASSEE VIA OUR WEB SITE AT WWW.SRH.NOAA.GOV/TLH/ OR
LISTEN TO NOAA WEATHER RADIO...LOCAL TELEVISION OR RADIO STATIONS.

FOURNIER

In the hours before

Special weather statement, Mar 26, 10:02 PM EST, 5 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1002 PM EST SAT MAR 26 2005

ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-271000-
BAKER GA-BAY FL-BEN HILL GA-BERRIEN GA-BROOKS GA-CALHOUN GA-
CALHOUN FL-CLAY GA-COASTAL WALTON FL-COFFEE AL-COLQUITT GA-COOK GA-
DALE AL-DECATUR GA-DIXIE FL-DOUGHERTY GA-EARLY GA-FRANKLIN FL-
GADSDEN FL-GENEVA AL-GRADY GA-GULF FL-HENRY AL-HOLMES FL-HOUSTON AL-
INLAND WALTON FL-IRWIN GA-JACKSON FL-JEFFERSON FL-LAFAYETTE FL-
LANIER GA-LEE GA-LEON FL-LIBERTY FL-LOWNDES GA-MADISON FL-MILLER GA-
MITCHELL GA-QUITMAN GA-RANDOLPH GA-SEMINOLE GA-TAYLOR FL-TERRELL GA-
THOMAS GA-TIFT GA-TURNER GA-WAKULLA FL-WASHINGTON FL-WORTH GA-
INCLUDING THE CITIES OF...ABBEVILLE...ADEL...ALBANY...APALACHICOLA...
ASHBURN...BAINBRIDGE...BLAKELY...BLOUNTSTOWN...BONIFAY...CAIRO...
CALLAWAY...CAMILLA...CARRABELLE...CHIPLEY...COLQUITT...COTTONWOOD...
CRAWFORDVILLE...CROSS CITY...CUTHBERT...DALEVILLE...DAWSON...
DE FUNIAK SPRINGS...DONALSONVILLE...DOWNTOWN DOTHAN...ELBA...
ENTERPRISE...FITZGERALD...FORT GAINES...FORT RUCKER...GENEVA...
GEORGETOWN...HEADLAND...LAKELAND...LEESBURG...MADISON...MARIANNA...
MAYO...MONTICELLO...MORGAN...MOULTRIE...NASHVILLE...NEWTON...
OCILLA...OZARK...PANAMA CITY...PANAMA CITY BEACH...PELHAM...PERRY...
PORT ST. JOE...PUTNEY...QUITMAN...SANTA ROSA BEACH...ST. MARKS...
STEINHATCHEE...SYLVESTER...TALLAHASSEE...THOMASVILLE...TIFTON...
VALDOSTA AND VERNON
1002 PM EST SAT MAR 26 2005

THE NATIONAL WEATHER SERVICE HAS ISSUED A TORNADO WATCH FOR SOUTHEAST
ALABAMA...SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG
BEND AND PANHANDLE...EFFECTIVE UNTIL 500 AM EST SUNDAY MORNING(400 AM
CST SUNDAY MORNING).

THIS WATCH INCLUDES THE FOLLOWING COUNTIES:

IN ALABAMA...COFFEE...GENEVA...DALE...HENRY...AND HOUSTON.

IN FLORIDA...WALTON...HOLMES...WASHINGTON...BAY...JACKSON...
CALHOUN...GULF...GADSDEN...LIBERTY...FRANKLIN...LEON...WAKULLA...
JEFFERSON...MADISON...TAYLOR...DIXIE...AND LAFAYETTE.

IN GEORGIA...QUITMAN...CLAY...EARLY...MILLER...SEMINOLE...RANDOLPH...
CALHOUN...BAKER...DECATUR...TERRELL...DOUGHERTY...MITCHELL...GRADY...
LEE...WORTH...COLQUITT...THOMAS...TURNER...TIFT...COOK...BROOKS...BEN
HILL...IRWIN...BERRIEN...LANIER...AND LOWNDES.

REMEMBER A TORNADO WATCH MEANS CONDITIONS ARE FAVORABLE FOR TORNADOES
AND SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PEOPLE IN
THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER
CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS.

10-BOLINSKI

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 26, 7:34 PM ESTSevere Thunderstorm WarningTAEEarly, Seminole26 min
Mar 26, 8:45 PM ESTSevere Thunderstorm WarningTAEDecatur, Seminole30 min
Mar 26, 9:13 PM ESTSevere Thunderstorm WarningTAEDecatur, Grady47 min
Mar 26, 10:07 PM ESTSevere Thunderstorm WarningTAEBrooks, Colquitt, Grady, Mitchell, Thomas38 min
Mar 26, 10:38 PM ESTTornado WarningTAERandolph277 days
Mar 26, 10:43 PM ESTSevere Thunderstorm WarningTAEBrooks, Colquitt, Cook, Lowndes, Thomas47 min
Mar 26, 11:50 PM ESTSevere Thunderstorm WarningTAELanier, Lowndes25 min
Mar 26, 11:56 PM ESTTornado WarningTAELanier, Lowndes, Seminole277 days
Mar 27, 5:19 AM ESTSevere Thunderstorm WarningTAEClay, Quitman, Randolph41 min
Mar 27, 5:53 AM ESTSevere Thunderstorm WarningTAEClay, Quitman, Randolph, Terrell52 min
Mar 27, 8:43 AM ESTTornado WarningTAEBen Hill, Quitman276 days
Mar 27, 11:08 AM ESTFlash Flood WarningTAELee4 hr
Mar 27, 11:09 AM ESTTornado WarningTAEWorth276 days
Mar 27, 11:20 AM ESTSpecial Marine WarningTAE115 min
Mar 27, 11:25 AM ESTFlash Flood WarningTAEClay, Quitman, Randolph3 hr
Mar 27, 12:25 PM ESTSevere Thunderstorm WarningTAEClay, Randolph35 min
Mar 27, 1:13 PM ESTSpecial Marine WarningTAE2 hr
Mar 27, 3:09 PM ESTSpecial Marine WarningTAE96 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.